Anesthesiology/fast heart rate

Advertisement


Question
My husband had an upper GI test done under anesthesia 3 days ago.  Since then his HR has been at least 130 bpm. He takes Lisinopril and Verampamil. Is this normal? What should we do?  Thank you so much for your time.

Answer
This is very abnormal. I would suggest a visit to the doctor to verify the exact rythym and determine if your verapamil needs to be increased in dosage. You made need a different medication altogether. Vagal maneuvers may help in some cases. Vagal maneuvers could include pressure applied to one side of the next over the carotid artery or ice around the neck or head. Another vagal maneuver is to valsalva; that is to breath out against a closed airway, like when you strain.  

I hope you are able to quickly resolve your issue and discover the cause.


Dr russell

Anesthesiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


Rex Russell

Expertise

Any question dealing with general anesthesia issues. With particular emphasis on regional anesthesia.

Experience

I am a board certified anesthesiologist, graduated from residency in 2004 from Johns Hopkins Hospital. I have since worked as an anesthesiologist first in the Air Force for three years and then most recently in Texas in Private Practice.

Organizations
Texas Medical Association Texas society of Anesthesiologists American Society of Anesthesiologists

Education/Credentials
BS, BYU MD, U of Texas, Galveston Intern-St. Joe's Hospital, Phx, AZ Internal Medicine Residency-Johns Hopkins Hospital, Baltimore, MD

©2016 About.com. All rights reserved.